Version of Record online: 21 JUN 2005
Headache: The Journal of Head and Face Pain
Volume 29, Issue 4, pages 246–247, April 1989
How to Cite
Alvarez-Cermeño, J.C., Fern´ndez, J.M., O'Neill, A., Moral, L. and Saiz-Ruiz, J. (1989), Lithium-Induced Headache. Headache: The Journal of Head and Face Pain, 29: 246–247. doi: 10.1111/j.1526-4610.1989.hed22904246.x
- Issue online: 21 JUN 2005
- Version of Record online: 21 JUN 2005
- Accepted for Publication: February 9, 1989.
- Cited By
A 23-year old woman developed headache and papilledema due to benign intracranial hypertension (BIH) while taking lithium carbonate for only seven months because of manic-depressive disease. Having discarded other causes, drug ingestion was the most likely etiology of the syndrome since it was observed that symptoms improved upon lithium withdrawal and worsened when the treatment was restarted. This report shows that BIH may appear as a side-effect of relatively short-term therapy with lithium and, therefore, funduscopic exams should be performed in every patient receiving this drug.